Alert archive / New York / River Flood Warnings in 2012

River Flood Warning 7, NWS Albany, NY

December 21, 2012Dutchess County, Ulster County, New York

NWS Albany, NY issued this river flood warning at Dec 21, 2012, 4:57 AM EST for Dutchess County, Ulster County, New York. It took effect at Dec 21, 2012, 6:17 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 4:57 AM EST (09:57 UTC)
In effect from
Dec 21, 2012, 6:17 AM EST
Expired
Dec 21, 2012, 10:52 AM EST
In force
5 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 85 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WGUS41 KALY 210957
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
457 AM EST FRI DEC 21 2012

NYC027-111-211841-
/O.NEW.KALY.FL.W.0007.121221T1117Z-121221T1841Z/
/POUN6.1.WT.121221T1117Z.121221T1200Z.121221T1241Z.NO/
457 AM EST FRI DEC 21 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HUDSON RIVER AT POUGHKEEPSIE.
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 4 AM FRIDAY THE STAGE WAS...4.1 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 6 AM 
  FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 5.5 FEET AROUND  7 
  AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9
  AM FRIDAY.
* IMPACT...AT 5.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF 
  LOWLANDS...BOAT DOCKS AND BOAT LAUNCHES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

HUDSON RIVER
  POUGHKEEPSIE  5.0    4.1 FRI 05 AM   5.5   2.7   3.7   0.3   3.3

$$
1 follow-up statement
244 
WGUS81 KALY 211552
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1052 AM EST FRI DEC 21 2012

NYC027-111-211622-
/O.CAN.KALY.FL.W.0007.000000T0000Z-121221T1841Z/
/POUN6.1.WT.121221T1117Z.121221T1331Z.121221T1530Z.NO/
1052 AM EST FRI DEC 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE HUDSON RIVER AT POUGHKEEPSIE.
* AT 10 AM FRIDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* IMPACT...AT 5.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF 
  LOWLANDS...BOAT DOCKS AND BOAT LAUNCHES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

HUDSON RIVER
  POUGHKEEPSIE  5.0    4.8 FRI 11 AM   3.7   0.3   3.3   0.9  -1.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 21, 3:44 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 21, 3:44 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EST FRI DEC 21 2012

.SYNOPSIS...
THE STORM CENTER WILL TRACK ACROSS UPSTATE NEW YORK TODAY. THIS
WILL BRING PRECIPITATION...PERHAPS HEAVY AT TIMES...AND STRONG
WINDS. MUCH COLDER AIR WILL FILTER INTO THE REGION
THROUGH THE AFTERNOON HOURS AND INTO TONIGHT WITH SCATTERED SNOW
SHOWERS. THIS TREND WILL CONTINUE THROUGH THE WEEKEND...AS THE
STORM SPINS OVER NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER OFFICIALLY ARRIVES AT 612AM AS PORTIONS OF OUR CWA ARE
ALREADY EXPERIENCING SNOW. DUAL-POL RADAR DATA SUGGESTS THE
MELTING LAYER WAS BETWEEN 2-3K FEET THIS MORNING AS HEAVIER BURSTS
OF PRECIPITATION ARE RESULTING A RAIN/SNOW MIXTURE DOWN INTO THE
VALLEY LOCATIONS /AS OBSERVED HERE AT THE FORECAST OFFICE/.
MESONET OBSERVATIONS REVEAL SUB-FREEZING TEMPS ACROSS THE DACKS
AND INTO THE SOUTHERN GREENS. WE HAVE NOT RECEIVED ANY REPORTS IN
THE PAST FEW HOURS OF SNOW AMOUNTS SO WE ARE NOT EXPECTING ANY
CHANGES TO THE WINTER WEATHER HEADLINES AT THIS TIME.

SECONDARY SURFACE LOW HAS DEVELOPED NEAR THE NATIONS CAPITAL WITH
3HR ISALLOBARIC FALLS NEAR 10MBS ACROSS EASTERN PA. THIS IS A GOOD
INDICATION WHERE THIS SURFACE LOW SHOULD TRACK THIS MORNING AND
CONTINUE TO DEEPEN INTO CENTRAL NY AS IT BECOMES WELL ENTRENCHED
WITHIN THE DEEP UPPER LOW WHICH IS CURRENTLY CENTERED OVER
SOUTHEAST LOWER MICHIGAN. A NARROW BAND OF MODERATE TO HEAVY
RAINFALL WILL ACCOMPANY THE PASSAGE OF THE NEARLY OCCLUDED FRONT
THIS MORNING.  H2O VAPOR LOOP DEPICTS A WELL DEFINED DRY SLOT
ADVANCING NORTHWARD FROM THE MID ATLANTIC STATES AS THIS TREND
WILL CONTINUE INTO OUR REGION TOWARD THE MID-DAY HOURS.
EXPECTATION IS FOR THE PRECIP TO LIFT NORTHWARD AND LEAVE OUR
REGION WITH A PERIOD OF WIDELY SCATTERED SHOWERS BEFORE THE
BACKSIDE OF THIS STORM FILTERS COOLER AIR AND A RETURN TO MOISTURE
FOR RAIN/SNOW SHOWERS TRANSITIONING TO MOSTLY SNOW LATER IN THE
DAY.

OUR VAD WIND PROFILE IS ALREADY SUGGEST SOUTHEAST WINDS GREATER
THAN 50KTS AT 4K FEET. PER THE PREVIOUS EXCELLENT FORECAST...WE
WILL LEAVE THE HEADLINES IN PLACE FOR THE HIGHER TERRAIN WITH THE
BEST POTENTIAL FOR DAMAGING WIND GUSTS ACROSS THE BERKSHIRES AND
SOUTHERN GREENS PER CSTAR RESEARCH.

HIGHS TODAY WILL LIKELY BE CAPTURED THIS MORNING WITHIN THE DRY
SLOT BEFORE THE COLD ADVECTION AND WRAP AROUND MOISTURE RETURNS.
MAINLY 40S ALONG THE HUDSON RIVER VALLEY AND POINTS EASTWARD WITH
UPPER 30S TO THE WEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE COLD ADVECTION STRENGTHENS TOWARD NIGHTFALL...AS APPROX A 980
HPA CYCLONE SPINS OVER NRN NY...AND SRN QUEBEC. THE NEXT BOUT OF
SNOW CONTINUES FOR THE SRN AND WRN DACKS WITH THE UPPER
DEFORMATION ZONE. ALSO WESTERLY UPSLOPE SNOWFALL WILL LIKELY
COMMENCE TOWARDS NIGHTFALL OVER THE SRN GREENS...AND TACONICS.

FRI OVERNIGHT INTO SATURDAY...THE UPSLOPE SNOW WILL BE THE MAIN
ISSUE. NEW WINTER WX ADVISORIES OR OTHER HEADLINES MAY BE NEEDED
FOR THE WEST FACING SLOPES OF THE DACKS...AND PERHAPS THE SRN
GREENS. AS THE 500MB UPPER LOW TRACKS INTO THE ST LAWRENCE
VALLEY...THE MOIST CYCLONIC FLOW AND PCPN EFFICIENCIES MAY BE
MAXIMIZED IN THE FAVORED REGIONS. 850MB TEMPS ARE EXPECTED TO DROP
BACK AT OR BELOW -10C AS LAKE CONTRIBUTION SHOULD INCREASE.  WE
WILL CONTINUE THE POSSIBILITY OF NEW HEADLINES IN THE HWO. LOWS
WILL RANGE FROM THE 20S TO L30S.

LATEST TRENDS IN THE NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE
ARE NOW FASTER WITH THE DEPARTURE OF THIS SYSTEM WHICH LEAVES US
WITH FASTER IMPROVEMENTS SATURDAY NIGHT INTO SUNDAY. THERE ARE
HINTS OF ANOTHER SHORT WAVE TO MOVE ACROSS THE REGION ON SUNDAY
WITH A CHANCE FOR ADDITIONAL SNOW SHOWERS ALONG WITH LAKE ONTARIO
CONTRIBUTIONS AS THE INVERSION HEIGHTS CLIMB. FOR NOW...WE WILL
KEEP CHC-SCT POPS AND FINE TUNE THOSE POPS AS WE GET CLOSER TO
SUNDAY. HIGHS ON SUNDAY WILL RANGE FROM THE 20S ACROSS THE TERRAIN
TO LOW-MID 30S FOR THE MID HUDSON VALLEY AS DOWNSLOPING SHOULD
ASSIST WITH BOUNDARY LAYER WARMING.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS NOW BETTER MODEL AGREEMENT AMONG THE COMPUTER MODELS FOR
THE EXTENDED PERIOD.

SUNDAY NIGHT AND MONDAY...WEAK HIGH PRESSURE WILL BE OVER THE
REGION.  HOWEVER...THERE LOOKS TO BE ENOUGH MOISTURE TO STILL RING
OUT A FEW STUBBORN LIGHT ENHANCED SNOW SHOWERS ACROSS THE
ADIRONDACKS AND MOHAWK VALLEY. OTHERWISE IT WILL PARTLY CLOUDY...DRY
AND SEASONABLY COLD. LOWS WILL BE QUITE FRIGID IN THE ADIRONDACK
PARK WHERE SINGLE NUMBERS WILL BE COMMON. TEENS ELSEWHERE ACROSS THE
REGION...EXCEPT LOWER 20S MID HUDSON VALLEY AND LOWER LITCHFIELD
COUNTY. HIGHS MONDAY WILL RANGE FROM NEAR 20 ACROSS THE
ADIRONDACKS...TO NEAR 30 IN THE CAPITAL REGION...MID 30S MID HUDSON
VALLEY AND LOWER LITCHFIELD COUNTY.

ALL MODELS NOW INDICATE SOME SORT OF DISTURBANCE WILL BE APPROACHING
FROM THE SOUTHWEST MONDAY NIGHT SPREADING CLOUDS AND POSSIBLY EVEN A
LITTLE LIGHT SNOW BEFORE DAYBREAK CHRISTMAS DAY. WE CARRY SLIGHT
POPS EVERYWHERE FOR THAT NIGHT. PLENTY COLD OF ENOUGH FOR ALL SNOW
WITH OVERNIGHT LOWS SINGLE AND NUMBERS AND TEENS AREAS NORTH AND
WEST OF THE GREATER CAPITAL DISTRICT...20-25 CAPITAL DISTRICT
SOUTHWARD.

THE 00Z EUROPEAN WEATHER FORECAST MODEL NOW GIVES US A HEALTHY QPF
WITH LOW AS IT TRACKS WELL TO SOUTH ON TUESDAY. IT LOOKS A LITTLE
OVERDONE TO US BASED ON THE WEAKNESS OF THE SURFACE LOW.

THE GFS QPF IS MUCH LIGHTER...IN FACT...KEEP MOST OF IT JUST SOUTH
OF I90. FOR NOW...WENT WITH 30 POPS FOR LIGHT SNOW ON
CHRISTMAS...GIVING ALBANY SLIGHTLY BELOW CLIMATOLOGICAL ODDS OF AN
OFFICIAL WHITE CHRISTMAS (AN INCH OR MORE ON THE GROUND SOMETIME
FROM 700 AM ON). THE CLIMATOLOGICAL ODDS ARE NEAR 50 PERCENT. ON THE
OTHER HAND...THE ADIRONDACKS...MOHAWK VALLEY...SOUTHERN GREENS AND
EVEN THE BERKSHIRES HAVE AN EXCELLENT CHANCE OF HAVING AN INCH (OR
BETTER) OF SNOW ON THE GROUND CHRISTMAS DAY.

PRECIPITATION LOOKS TO MOSTLY SNOW FROM ALBANY NORTHWARD HIGH
TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S. SOUTH OF
ALBANY...SURFACE TEMPERATURES LOOK TO REACH THE MID OR UPPER 30S SO
SOME RAIN COULD MIX IN.

WHATEVER DISTURBANCE THERE IS WILL BE TO OUR EAST TUESDAY NIGHT. THE
EUROPEAN INDICATED A TRAILING AREA OF LIGHT DEFORMATION SNOW WHILE
THE GFS WAS DRY. FOR NOW...WENT SLIGHT POPS FOR ADDITIONAL LIGHT
SNOW (20).

WEDNESDAY...WE LOOK TO BE BETWEEN SYSTEMS...BUT A STRONGER ONE FROM
THE SOUTH WILL BE HEADING TOWARD US. THE CHANGE IS THAT THE EUROPEAN
WEATHER FORECAST MODEL HAS NOW TRENDED CONSIDERABLY FURTHER EAST
WITH THIS STORM...TRACKING IT ALONG THE EASTERN SEABOARD AS DID THE
00Z GFS. NOT TOTALLY CONVINCED THIS TREND WILL HOLD SINCE WE SAW THE
EXACT SAME THING HAPPEN LAST WEEK WHERE BOTH MODELS ORIGINALLY HAD
TODAY/S (FRIDAY) STORM HEADING WEST...THEN TOOK IT EAST...ONLY TO
TRACK BACK TO THE WEST. IT STILL APPEARS THE NORTH ATLANTIC
OSCILLATION (NAO) IS STILL WEAKLY POSITIVE DURING THIS TIME FRAME
(LOW PRESSURE OVER ICELAND/HIGH PRESSURE OVER THE AZORES WELL TO THE
SOUTH). IF THIS IS THE CASE...IT IS DIFFICULT (ALBEIT NOT
IMPOSSIBLE) TO TRACK A STORM ALONG THE COAST. HOWEVER...SINCE ALL
GUIDANCE IS COLDER...WE WILL GO WITH THE COLDER SOLUTION FOR NOW.
THAT BEING THE CASE...THERE IS A CHANCE FOR SNOW THURSDAY...PERHAPS
A NOR'EASTER. AT THIS VANTAGE POINT...THE ONLY PLACE THAT LOOKS
MARGINALLY WARM ENOUGH FOR SOME RAIN TO MIX WOULD THE MID HUDSON
VALLEY AND LITCHFIELD COUNTY WHERE TEMPERATURES LOOK TO BE IN THE
UPPER 30S...WHILE EVERYWHERE ELSE LOOKS TO BE FROM THE MID 20S TO
LOWER 30S.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LARGE STORM SYSTEM OVER THE GREATS TO BRING SIGNIFICANT IMPACTS TO
ALL THE TAF SITES. A SECONDARY LOW WILL JUST TO THE EAST OF THE
APPALACHIANS OVERNIGHT INTO FRIDAY.

THE FIRST BAND OF PRECIPITATION WAS MOVING THROUGH THE TAF
SITES...FALLING PRIMARILY AS SNOW AT KGFL...BUT RAIN AT THE OTHER
SITES. WARMER AIR ALOFT WILL GRADUALLY TRANSITION SNOW AND ANY SLEET
OVER TO RAIN AT KGFL BY MORNING PEAK.

OUTSIDE OF SNOW AREAS...WE BELIEVE MVFR CONDITIONS PREVAIL
OVERNIGHT...OCCASIONALLY DIPPING TO LOW MVFR OR PERHAPS IFR CIGS.
WITH SNOW AT KGLF...VISIBILITIES AND CIGS WILL OCCASIONALLY BE IN
THE IFR RANGE.

THERE WILL ACTUALLY BE A BREAK AFTER THE SURGE OF
PRECIPITATION...JUST LIGHT RAIN OR MIXED PRECIPITATION.

THE OTHER HAZARD OVERNIGHT WILL BE THE LOW LEVEL WIND SHEAR AS VAD
WIND PROFILES OFF OF KENX INDICATED WINDS ALREADY 25KTS AT 1,000
FEET AND UP TO 35KTS BY 2000 FEET. THESE WIND WILL LIKELY STRENGTHEN
A LITTLE OVERNIGHT AS THE GRADIENT TIGHTENS. THIS WILL TAKE PLACE
EVEN WITH SOME GUSTY WINDS NOTED AT THE SURFACE...WITH OCCASIONAL
GUSTS TO 20KTS OUT OF THE SE.

THIS WIND HOWEVER...MIGHT TEND TO CIGS OUT OF OF THE IFR RANGE
THROUGH THE EARLY MORNING HOURS. WE HAVE NO IFR (OUTSIDE OF KGFL) AT
THE OTHER SITES.

A BAND OF MODERATE TO POSSIBLY HEAVY RAIN...ASSOCIATED WITH THE
SECONDARY STORM/TRIPLE POINT THAT WILL BE WORKING INTO OUR REGION
AFTER DAYBREAK...WILL REACH KPOU AND KPSF WITH LIKELY IFR CIGS AND
LEAST MVFR VISIBILITIES. THERE MIGHT EVEN BE RUMBLE OF THUNDER AT
KPOU BUT THAT APPEARS QUITE UNLIKELY.

THIS BAND OF RAIN WILL REACH KALB CLOSER TO 15Z/16Z AT KGFL WITH
REDUCED VISIBILITIES TO MVFR AND CIGS DOWN TO IFR.

THE FRONT/TRIPLE POINT WILL CROSS THE TAF SITES AROUND 18Z-20Z BRING
A NOTICEABLE WIND SHIFT TO THE SW OR WSW (KALB). THERE MIGHT BE A
FEW ROGUE GUSTS WITH FRONT UP TO 35KTS...BUT CONFIDENCE WAS NOT HIGH
ENOUGH TO INCLUDE IN THE TAFS AND IT THIS WIND GUST SHOULD LAST
UNDER HALF AN HOUR. WE WILL MONITOR THIS POSSIBILITY AND INCLUDE IT
IN THE TAFS IF CONFIDENCE INCREASES.

BEHIND THE FRONT...A MOIST SW FLOW WILL KEEP CLOUDS AND SCATTERED
SHOWERS OF RAIN (SWITCHING TO LIGHT SNOW SHOWER) BY LATE IN THE DAY.
FOR THE MOST PART...IT LOOKS AS IF WE WILL BE DEALING WITH MVFR CIGS
AS THIS FLOW WILL HAVE A DOWNSLOPING COMPONENT OFF THE CATSKILLS AND
HELDERBERGS...SUGGEST CIGS MOSTLY STAY OF THE IFR RANGE. THE
EXCEPTION WOULD IF ANY SNOW SHOWER CAME RIGHT OVER A TAF SITE...BUT
AGAIN WE THINK ANY MOMENTS OF IFR WOULD BE VERY BRIEF (UNDER 15
MINS) SO LEFT THEM OUT OF THE TAFS FOR TOMORROW AFTERNOON INTO THE
EVENING HOURS.

THE WIND WILL INCREASE AT ALL SITES BY SATURDAY OUT OF A WESTERLY
DIRECTION.

OUTLOOK...
FRI NIGHT-SUNDAY...MAINLY VFR. CHC SUB-VFR -SHSN. WINDY...ESPECIALLY
AT KALB AND KPSF.
SUN NT-MON...VFR. NO SIG WX.
TUE...MAINLY VFR. CHC SUB-VFR WITH -SN POSSIBLE.

&&

.HYDROLOGY...
A MODERATE TO HEAVY RAINFALL EVENT EXPECTED WITH THE FRONTAL
PASSAGE THIS MORNING.

TOTAL RAINFALL AMOUNTS WILL BE BETWEEN 1 AND 1.75 INCHES...WITH
SOME 2 INCH OR SO AMOUNTS OVER THE ERN CATSKILLS. THE LATEST RFC
FORECAST INDICATE 1 TO 5 FOOT RISES ON THE RIVERS...WITH NO
FLOODING EXPECTED.

TIDAL ISSUES MAY ARISE FOR THE KPOU AREA WITH THE NEXT HIGH TIDE
FRIDAY MORNING...AS STRONG SOUTHEAST WINDS WILL FUNNEL WATER N/NE
THERE.

SOME RURAL OR URBAN AND SMALL STREAM ADVISORIES OR SPECIAL WEATHER
STATEMENTS MAY BE NEEDED FOR THE BURST OF RAINFALL IN THE MID
MORNING TO EARLY PM.

WATERS SHOULD GRADUALLY RECEDE THROUGH THE WEEKEND IN THE COLD
CYCLONIC FLOW AND RATHER LIGHT QPF AMOUNTS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR CTZ001.
NY...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NYZ032-033-038-
     042-043-047-048-051-054-058-061-063-066-082-084.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     NYZ032-033-042-082.
MA...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MAZ025.
     HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MAZ001.
VT...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR VTZ013-014.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM/WASULA
LONG TERM...HWJIV
AVIATION...HWJIV
HYDROLOGY...BGM/WASULA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Dec 21, 3:42 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
342 AM EST FRI DEC 21 2012

NYZ032-033-042-082-221200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
342 AM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING
THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE OR LAKE ENHANCED SNOW
SHOWERS MAY SET UP OVER PORTIONS OF THE REGION...ESPECIALLY THE
WESTERN ADIRONDACKS. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY WITH
THE POTENTIAL FOR SUBSEQUENT WINTER WEATHER HEADLINES. STAY TUNED
FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY
DAMAGE FROM WINDS TO THE NATIONAL WEATHER SERVICE.

CTZ001-MAZ025-NYZ038-043-047-048-051-054-058-061-063-066-084-221200-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-
342 AM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY...HELDERBERGS...EASTERN
CATSKILLS...TACONICS...SOUTHERN BERKSHIRES AND NORTHERN LITCHFIELD
HILLS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A POTENT STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TODAY.
A PERIOD OF MODERATE TO HEAVY RAINFALL IS EXPECTED...ESPECIALLY
OVER THE EASTERN CATSKILLS. THE POTENTIAL FOR RIVER FLOODING IS
LOW AT THIS TIME...ALTHOUGH SOME MINOR FLOODING OF SMALL STREAMS
AND OR URBAN AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING
THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE SNOW SHOWERS MAY SET
UP OVER PORTIONS OF THE REGION. ADDITIONAL SNOW ACCUMULATIONS ARE
POSSIBLE.  STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS AS WELL
AS ANY DAMAGE FROM WINDS TO THE NATIONAL WEATHER SERVICE.

MAZ001-VTZ013-014-221200-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
342 AM EST FRI DEC 21 2012

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING
THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE SNOW SHOWERS MAY SET
UP OVER PORTIONS OF THE REGION...ESPECIALLY THE SOUTHERN GREEN
MOUNTAINS AND NORTHERN BERKSHIRES. ADDITIONAL SNOW ACCUMULATIONS
ARE LIKELY WITH THE POTENTIAL FOR SUBSEQUENT WINTER WEATHER
HEADLINES. STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS AS WELL
AS ANY DAMAGE FROM WINDS TO THE NATIONAL WEATHER SERVICE.

CTZ013-NYZ039>041-049-050-052-053-059-060-064-065-083-VTZ015-221200-
SOUTHERN LITCHFIELD-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-SOUTHEAST WARREN-EASTERN WINDHAM-
342 AM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...GLENS FALLS AND SARATOGA REGION...GREATER CAPITAL
DISTRICT...AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK...AS
WELL AS SOUTHERN LITCHFIELD COUNTY NORTHWESTERN CONNECTICUT...AND
EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A POTENT STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TODAY.
A PERIOD OF MODERATE TO HEAVY RAINFALL IS EXPECTED...ESPECIALLY
FROM THE CAPITAL REGION SOUTHWARD. THE POTENTIAL FOR RIVER
FLOODING IS LOW AT THIS TIME...ALTHOUGH SOME MINOR FLOODING OF
SMALL STREAMS AND OR URBAN AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING
THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE SNOW SHOWERS MAY SET
UP OVER PORTIONS OF THE REGION. ADDITIONAL SNOW ACCUMULATIONS ARE
POSSIBLE.  STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:09 AM ESTAreal Flood AdvisoryALYGreene, Ulster4 hr
Dec 21, 9:26 AM ESTRiver Flood WarningALYUlster7 hr
Dec 21, 10:58 AM ESTSpecial Weather StatementALYFulton62 min
Dec 21, 4:28 PM ESTWinter Weather AdvisoryALYHamilton, Herkimer28 hr

Nearby

River Flood Warnings in New York, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.